C3.2 R5: Reconcile a patient’s medications on DISCHARGE #2

ID: VT is a 60 yo male admitted with carbamazepine-induced SIADH

Prior to admission, his P’net stated that he was on:

  • Ketotifen 1mg PO HS
    Patient unaware of indication or medication
  • Ramipril 10mg PO daily
    For high blood pressure control
  • Tamsulosin 0.4mg ER daily x 7 days
    For benign prostatic hypertrophy 
  • Carbamazepine 400mg PO twice daily
    For tonic clonic seizures

Upon discharge from the hospital, reconciled his medications and went over the following medications, side effects and overall plan, etc.:

I. Medications PTA that have been stopped:

  • Ketotifen 1mg PO HS
    No clear indication or need for medication
  • Tamsulosin 0.4mg ER daily
    Received a TURP during hospital admission 

II. Medications PTA that have been continued with no changes:

  • Carbamazepine 400mg PO twice daily
    Plan is to cross-taper carbamazepine with levetiracetam as an out-patient with the seizure clinic. Emphasized the need to continue carbamazepine while waiting for an appointment

III. Medications PTA that have been continued with changes:

  • Ramipril 10mg PO daily

IV. Medications that are new start in hospital

  • Levetiracetam 500mg PO twice daily

V. Medication Adherence

  • Importance of going to his community pharmacy as soon as possible to get his medications filled
  • Counsel to follow up and visit his family physician as soon as possible

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s